MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL PICC W/O OTN; VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL PICC W/O OTN; VASCU-PICC
Model Number MD17022601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Catheter noted to be leaking at site.Picc line exchanged without complication.
 
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation and no photographs were provided.Without an evaluation of the device a definitive root cause cannot be determined.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacture processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.The catheter was implanted for 8 days prior to the incident.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.The instructions for use (ifu) contains the following warnings and precautions: *small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.*do not use sharp instruments near the extension lines or catheter lumen.*do not use scissors to remove dressing.*catheter will be damaged if clamps other than what is provided with this kit are used.*clamping of the tubing repeatedly in the same location will weaken tubing.Avoid clamping near the luer(s) and hub of the catheter.

Brand Name
2.6F X 50CM DUAL PICC W/O OTN
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16860468
Report Number2518902-2023-00038
Device Sequence Number20291729
Product Code LJS
UDI-Device Identifier00884908146462
UDI-Public00884908146462
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/22/2025
Device Model NumberMD17022601
Device Catalogue NumberMD17022601
Device Lot NumberMQJP540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexMale
Patient Weight2 KG